Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On actions of regular type on complex Stiefel manifolds


Author: McKenzie Y. Wang
Journal: Trans. Amer. Math. Soc. 272 (1982), 589-610
MSC: Primary 57S15; Secondary 57S25
MathSciNet review: 662055
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The usual unitary representations of the special unitary, symplectic, or special orthogonal groups define a sequence of smooth actions on the complex Stiefel manifolds called the regular linear models. If one of the above groups acts smoothly on the complex Stiefel manifold of orthonormal $ 2$-frames in $ \mathbf C^n$ for odd $ n$, and if the identity component of the principal isotropy type is of regular type, then it is shown under mild dimension restrictions that the orbit structure and the cohomology structure of the fixed point varieties (over the $ \mod 2$ Steenrod algebra) resemble those of the regular linear models. The resemblance is complete in the cases of the special unitary and symplectic groups. There is an obstruction to complete resemblance in the case of the special orthogonal groups.

An application of the above regularity theorems is given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57S15, 57S25

Retrieve articles in all journals with MSC: 57S15, 57S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1982-0662055-2
PII: S 0002-9947(1982)0662055-2
Keywords: Differentiable transformation groups, Stiefel manifolds, Steenrod operations
Article copyright: © Copyright 1982 American Mathematical Society